Alert archive / California / Small Craft Advisories in 2011
Small Craft Advisory 296, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Jul 28, 2011, 8:15 AM PDT. It took effect at Jul 28, 2011, 2:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2011, 8:15 AM PDT (15:15 UTC)
- In effect from
- Jul 28, 2011, 2:00 PM PDT
- Expired
- Jul 28, 2011, 11:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
650 WHUS76 KMTR 281515 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 815 AM PDT THU JUL 28 2011 ...GUSTY SOUTHWEST WINDS EXPECTED THIS AFTERNOON IN SAN FRANCISCO BAY... PZZ530-282315- /O.NEW.KMTR.SC.Y.0296.110728T2100Z-110729T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 815 AM PDT THU JUL 28 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * WINDS: W WINDS 5 TO 15 KT...INCREASING TO 15 TO 25 KT IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
313 WHUS76 KMTR 282135 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 235 PM PDT THU JUL 28 2011 ...GUSTY SOUTHWEST WINDS EXPECTED THIS AFTERNOON IN SAN FRANCISCO BAY... PZZ530-290545- /O.CON.KMTR.SC.Y.0296.000000T0000Z-110729T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 235 PM PDT THU JUL 28 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: W WINDS 5 TO 15 KT...INCREASING TO 15 TO 25 KT IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
511 WHUS76 KMTR 290409 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 909 PM PDT THU JUL 28 2011 ...GUSTY SOUTHWEST WINDS EXPECTED THIS AFTERNOON IN SAN FRANCISCO BAY... PZZ530-290600- /O.CON.KMTR.SC.Y.0296.000000T0000Z-110729T0600Z/ SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA- 909 PM PDT THU JUL 28 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS: SW WINDS 15 TO 25 KT WILL DECREASE TO 5 TO 15 KT AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 28, 5:02 AM PDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 28, 5:02 AM PDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 502 AM PDT THU JUL 28 2011 .DISCUSSION...AS OF 4:30 AM THURSDAY...WEATHER PATTERN IS SIMILAR TO 24 HOURS AGO WITH MARINE LAYER INVERSION AROUND 1000 FEET THIS MORNING. LOW CLOUDS AND FOG HAVE PUSHED INTO SF BAY AND THE NORTH BAY VALLEYS WITH A LIGHT SOUTHERLY WIND FLOW. HOWEVER GIVEN THE SHALLOW INVERSION HEIGHT THERE WILL BE NO INLAND PUSH INTO THE EAST BAY. MONTEREY BAY AND THE SALINAS VALLEY ARE COVERED IN THE CLOUDS AS WELL WITH HALF MOON BAY REPORTING 1/4 MILE VISIBILITY. ON THE LARGE SCALE NORTHERN AND CENTRAL CALIFORNIA ARE IN A NULL REGION... WITH MONSOON MOISTURE OVER AZ AND OLD MEXICO. OFF THE COAST A STRONG RIDGE OF HIGH PRESSURE IS OVER THE EASTERN PACIFIC WITH A WEAK 585 DM CIRCULATION OUR NEAR 25N/130W. THIS HAS DISRUPTED OUR USUAL NW WINDS OVER THE OCEAN...LEAVING LIGHT WIND AND SEAS WITH A PREDOMINATE LIGHT SOUTHERLY WIND DIRECTION SHOWING UP AT THE BUOYS AND PROGGED BY THE MODELS. OCEAN UPWELLING WILL BE SHUT OFF FOR AWHILE WITH SST STARTING TO WARM BACK INTO THE UPPER 50S AND NO REINFORCING STRONG NW WINDS OFF THE OCEAN TO ENHANCE THE MARINE LAYER WHILE THE STRONG RIDGE ALOFT COMPRESSES THE MARINE DECK. THIS ALL MEANS ANOTHER WARM TO HOT DAY INLAND UNDER FULL SUNSHINE WITH A RAPID PULL BACK OF THE STRATUS TO THE BEACHES GIVEN THE THIN CLOUD DECK LAYER. SEABREEZE THIS AFTERNOON WILL BE BRIEF AND GENERALLY LIGHT GIVEN THE REASONING ABOVE. NOT FORECASTING MUCH CHANGE FOR FRIDAY WITH THE MARINE LAYER EXPECTED TO STAY AROUND 1000 FEET NEAR THE COAST AND BAY WITH SUNNY SKIES INLAND AND TEMPS WILL INTO THE 80S AND LOWER 90S. BIG CHANGE FOR FRIDAY WILL BE INCREASING MONSOON MOISTURE OVER THE DESERTS AND SOME DEBRIS/HIGH CLOUDS MAY DRIFT OVER THE DISTRICT AS EARLY AS FRIDAY AFTERNOON. WE'VE BEEN WATCHING MONSOON AND ASSOCIATED T-STORM POTENTIAL FOR SEVERAL DAYS NOW. THESE TYPES OF PATTERNS ARE PERSNICKETY AND AS EXPECTED EACH MODEL SOLUTION OFFERS SLIGHT VARIATIONS. BUT ALL WEEK THE CONCEPTUAL MODEL IS IN PLACE AND WITH THUNDERSTORMS A NEAR CERTAINTY TO OUR EAST...WE'LL NEED TO KEEP WATCHING. THE JUST RECEIVED 06Z GFS EXPLICITLY GENERATES SOME LIGHT CONVECTIVE QPF NEAR SANTA RITA PEAK IN SAN BENITO COUNTY AND THEN NORTHWARD THROUGH THE HIGHER TERRAIN OF SANTA CLARA AND THE EAST BAY HILLS BY 12Z SATURDAY MORNING. THIS WOULD FOLLOW THE USUAL SITUATION WITH MOISTURE ROTATING INTO OUR REGION FROM THE SE...WITH THE FAVORABLE REGIONS BEING THE UPSLOPE REGIONS AND ASSOCIATED TOPOGRAPHY IN THE EASTERN REGIONS OF OUR CWA. SO OUTSIDE CHANCE FOR BRIEF SHOWER OR POSSIBLE T-STORM CONTINUES TO EXIST...MAINLY FOR ELEVATED TERRAIN (I.E. NON-POPULATED) FROM LATE FRIDAY NIGHT THROUGH SUNDAY. MAIN IMPACT WEATHER OF CONCERN WOULD BE ANY LIGHTNING SHOULD CELLS DEVELOP. TO OUR EAST QPF WILL BE SUFFICIENT AND STORMS WILL UNDOUBTEDLY BE WET BUT MODELS HAVE BEEN ADAMANT THAT A SHARP DELINEATION BETWEEN DRY/MOIST AIR WILL EXIST OVER OUR REGION WHICH MAY ACT AS A FOCUSING MECHANISM AS WELL. UPPER TROUGH OFFSHORE WILL ARRIVE BY SUNDAY NIGHT OR MONDAY WITH DRIER SW FLOW THAT WILL PUSH ALL MONSOON MOISTURE WELL TO OUR EAST AND END ANY DISCUSSION OF T-STORMS. ECMWF SOLUTION SHOWS A TROUGH OFF THE COAST FOR MUCH OF NEXT WEEK...IMPLYING A DEEP MARINE LAYER AND NEAR OR SLIGHTLY BELOW NORMAL TEMPERATURES. && .AVIATION...AS OF 05:00 AM PDT THURSDAY...STRATUS WITH IFR TO LIFR CIGS PRESENT AT ALL SITES EXCEPT SJC THIS MORNING. MARINE LAYER IS RELATIVELY SHALLOW AT AROUND 1200 FT. EXPECT BREAKOUT TIMES BTWN 17 AND 18Z AROUND SF BAY. ONSHORE GRADIENT LIGHT SO SEABREEZE WILL BE LIGHT THIS AFTERNOON. STRATUS TO RETURN TONIGHT. VICINITY OF KSFO...STRATUS EXPECTED TO SCATTER BEFORE 18Z. OTHERWISE VFR CIGS THROUGH AROUND MIDNIGHT WHEN STRATUS IS EXPECTED TO RETURN. SEABREEZE THIS AFTERNOON TO THE MID TEENS. KSFO BRIDGE APPROACH...SIMILAR TO KSFO. MONTEREY BAY AREA TERMINALS...IFR TO LIFR THIS MORNING. CLEARING EXPECTED AT SNS LATE MORNING. SCATTERING POSSIBLE EARLY AFTERNOON AT MRY...LOW CONFIDENCE. && .MTR WATCHES/WARNINGS/ADVISORIES...NONE && PUBLIC FORECAST: RWW AVIATION/MARINE: AC
Nearby
Small Craft Advisories in California, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.